Alert archive / New Mexico / High Wind Warnings in 2010

High Wind Warning 9, NWS Albuquerque, NM

May 11, 2010

NWS Albuquerque, NM issued this high wind warning at May 11, 2010, 4:21 AM MDT. It took effect at May 11, 2010, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 11, 2010, 4:21 AM MDT (10:21 UTC)
In effect from
May 11, 2010, 11:00 AM MDT
Expired
May 11, 2010, 8:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WWUS75 KABQ 111021
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
421 AM MDT TUE MAY 11 2010

...STRONG WINDS REDEVELOPING TODAY...

.STRONG AND GUSTY WINDS WILL REDEVELOP AREA WIDE TODAY AS ANOTHER
UPPER LEVEL LOW PRESSURE SYSTEM CROSSES THE CENTRAL ROCKIES. STRONG
MID AND UPPER LEVEL WINDS MIXING DOWN TO THE SURFACE...COMBINED
WITH A DEEPENING SURFACE LOW OVER FAR NORTHEAST NEW MEXICO WILL
YIELD WINDY CONDITIONS ACROSS THE STATE. THE STRONGEST WINDS ARE
EXPECTED ACROSS WEST CENTRAL NEW MEXICO AS WELL AS AROUND THE LAS
VEGAS AND CLINES CORNERS AREAS WHERE WIND GUSTS MAY REACH 60 MPH.
STRONG WINDS WILL DEVELOP ACROSS WESTERN NEW MEXICO BY LATE
MORNING...BEFORE SPREADING EASTWARD THIS AFTERNOON. AREAS OF
BLOWING DUST MAY OCCUR. WINDS ARE EXPECTED TO GRADUALLY DECREASE
AROUND SUNSET.

NMZ523-529-111800-
/O.UPG.KABQ.WI.Y.0027.100511T1700Z-100512T0100Z/
/O.NEW.KABQ.HW.W.0009.100511T1700Z-100512T0200Z/
CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS-
421 AM MDT TUE MAY 11 2010

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS UPGRADED THE WIND
ADVISORY TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM
THIS MORNING TO 8 PM MDT THIS EVENING. 

* LOCATION...THIS INCLUDES THE CENTRAL AND NORTHEAST
  HIGHLANDS...INCLUDING LAS VEGAS AND CLINES CORNERS.

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS NEAR 60 MPH.

* TIMING...WINDS WILL INCREASE AROUND MID DAY. THE STRONGEST WINDS
  ARE EXPECTED DURING THE MID TO LATE AFTERNOON HOURS BEFORE
  DECREASING AROUND SUNSET. 

* VISIBILITY...EXPECT LOCAL VISIBILITY REDUCTIONS IN BLOWING 
  DUST. 

* LOCAL IMPACTS...HAZARDOUS WINDS WILL IMPACT NORTHWEST TO
  SOUTHEAST ORIENTED ROADS INCLUDING U.S. HIGHWAYS 285 AND 84.
  LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ502-505-506-111800-
/O.UPG.KABQ.HW.A.0010.100511T1700Z-100512T0100Z/
/O.NEW.KABQ.HW.W.0009.100511T1700Z-100512T0200Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
421 AM MDT TUE MAY 11 2010

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THIS INCLUDES THE CHUSKA AND WEST CENTRAL
  MOUNTAINS... AS WELL AS THE WEST CENTRAL PLATEAU.

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 60 MPH.

* TIMING...HAZARDOUS WINDS WILL DEVELOP BY LATE MORNING. THE
  STRONGEST WINDS ARE EXPECTED DURING THE EARLY TO MID AFTERNOON
  HOURS BEFORE GRADUALLY DECREASING THIS EVENING. 

* VISIBILITY...AREAS OF BLOWING DUST MAY LOCALLY REDUCE 
  VISIBILITY. 

* LOCAL IMPACTS...DANGEROUS CROSS WINDS WILL IMPACT NORTHWEST TO
  SOUTHEAST ORIENTED ROADS...INCLUDING INTERSTATE 40 BETWEEN
  GALLUP AND THOREAU. LOOSE OBJECTS MAY BECOME AIRBORNE. POWER
  INTERRUPTIONS WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ508-111800-
/O.UPG.KABQ.HW.A.0010.100511T1700Z-100512T0100Z/
/O.EXB.KABQ.WI.Y.0027.100511T1700Z-100512T0200Z/
SOUTHWEST MOUNTAINS-
421 AM MDT TUE MAY 11 2010

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THIS INCLUDES THE SOUTHWEST MOUNTAINS. 

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND 55 MPH.

* TIMING...STRONG WINDS WILL DEVELOP OVER THE HIGH TERRAIN BY LATE
  MORNING. THE STRONGEST WINDS ARE EXPECTED DURING THE EARLY TO
  MID AFTERNOON HOURS BEFORE GRADUALLY DECREASING THIS EVENING.

* VISIBILITY...AREAS OF BLOWING DUST MAY LOCALLY REDUCE 
  VISIBILITY. 

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT HIGH PROFILE
  VEHICLES ALONG NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ501-503-504-509-111800-
/O.EXB.KABQ.WI.Y.0027.100511T1700Z-100512T0200Z/
NORTHWEST PLATEAU-FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-
SAN FRANCISCO RIVER VALLEY-
421 AM MDT TUE MAY 11 2010

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

* LOCATION...THIS INCLUDES MUCH OF NORTHWEST NEW MEXICO AS WELL AS
  THE SAN FRANCISCO RIVER VALLEY IN SOUTHWEST NEW MEXICO.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS FROM 50 TO 55 MPH.

* TIMING...WIND WILL INCREASE BY LATE MORNING...PEAK DURING THE
  AFTERNOON...BEFORE DECREASING AROUND SUNSET. 

* VISIBILITY...EXPECT LOCAL VISIBILITY REDUCTIONS IN BLOWING 
  DUST. 

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT HIGH PROFILE
  VEHICLES ALONG NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS. LOOSE
  OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ530-531-534>536-111800-
/O.EXB.KABQ.WI.Y.0027.100511T1700Z-100512T0200Z/
UNION COUNTY-HARDING COUNTY-QUAY COUNTY-CURRY COUNTY-
ROOSEVELT COUNTY-
421 AM MDT TUE MAY 11 2010

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

* LOCATION...THIS INCLUDES FAR EASTERN NEW MEXICO ALONG THE TEXAS
  BORDER.  

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH.

* TIMING...STRONG WINDS ARE EXPECTED DURING THE AFTERNOON HOURS
  BEFORE DECREASING AROUND SUNSET. 

* VISIBILITY...EXPECT LOCAL VISIBILITY REDUCTIONS IN BLOWING 
  DUST. 

* LOCAL IMPACTS...HAZARDOUS WINDS WILL IMPACT HIGH PROFILE
  VEHICLES ALONG NORTHWEST TO SOUTHEAST ORIENTED ROADS. LOOSE
  OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ507-510>522-524>528-532-533-537>540-111800-
/O.EXT.KABQ.WI.Y.0027.100511T1700Z-100512T0200Z/
WEST CENTRAL HIGHLANDS-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY-
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-SOUTH CENTRAL HIGHLANDS-
UPPER TULAROSA VALLEY-SOUTH CENTRAL MOUNTAINS-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
421 AM MDT TUE MAY 11 2010

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING. 

* LOCATION...THIS INCLUDES CENTRAL AND MUCH OF EASTERN NEW
  MEXICO.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS FROM 50 TO 55 MPH.

* TIMING...STRONG WINDS WILL DEVELOP OVER THE HIGH TERRAIN BY LATE
  MORNING...THEN SPREAD TO LOWER ELEVATIONS BY THE EARLY AFTERNOON
  HOURS. WIND SPEEDS WILL BEGIN TO DECREASE BELOW HAZARDOUS
  LEVELS TOWARD SUNSET.

* VISIBILITY...EXPECT LOCAL VISIBILITY REDUCTIONS IN BLOWING 
  DUST. 

* LOCAL IMPACTS...HAZARDOUS WINDS WILL IMPACT NORTHWEST TO 
  SOUTHEAST ORIENTED ROADS. LOOSE OBJECTS MAY BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
2 follow-up statements
380 
WWUS75 KABQ 111751
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1151 AM MDT TUE MAY 11 2010

...STRONG WINDS ACROSS NEW MEXICO AGAIN TODAY...

.STRONG AND GUSTY WINDS ARE CURRENTLY REDEVELOPING AREA WIDE
TODAY AS ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM DIGS CLOSER TO
THE FOUR CORNERS REGION. STRONG MID AND UPPER LEVEL WINDS MIXING
DOWN TO THE SURFACE... COMBINED WITH A DEEPENING SURFACE LOW OVER
FAR NORTHEAST NEW MEXICO WILL ALLOW WIND SPEEDS TO CONTINUE TO
INCREASE ACROSS THE STATE THROUGH THE EARLY AFTERNOON. THE
STRONGEST WINDS ARE EXPECTED ACROSS WEST CENTRAL NEW MEXICO AS
WELL AS AROUND THE LAS VEGAS AND CLINES CORNERS AREAS WHERE WIND
GUSTS MAY REACH 60 MPH. AREAS OF BLOWING DUST MAY OCCUR. WINDS
ARE EXPECTED TO GRADUALLY DECREASE AROUND SUNSET.

NMZ502-505-506-120200-
/O.CON.KABQ.HW.W.0009.000000T0000Z-100512T0200Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
1151 AM MDT TUE MAY 11 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

* LOCATION...THIS INCLUDES THE CHUSKA AND WEST CENTRAL 
  MOUNTAINS... AS WELL AS THE WEST CENTRAL PLATEAU. 

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 60 MPH.

* TIMING...WINDS WILL CONTINUE TO STRENGTHEN THROUGH THE MID
  AFTERNOON HOURS BEFORE GRADUALLY DECREASING THIS EVENING.

* VISIBILITY...AREAS OF BLOWING DUST MAY LOCALLY REDUCE 
  VISIBILITY. 

* LOCAL IMPACTS...DANGEROUS CROSS WINDS WILL IMPACT NORTHWEST TO
  SOUTHEAST ORIENTED ROADS...INCLUDING PORTIONS OF INTERSTATE 40
  BETWEEN GALLUP AND THOREAU. LOOSE OBJECTS MAY BECOME AIRBORNE.
  POWER INTERRUPTIONS WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ523-529-120200-
/O.CON.KABQ.HW.W.0009.000000T0000Z-100512T0200Z/
CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS-
1151 AM MDT TUE MAY 11 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

* LOCATION...THIS INCLUDES THE CENTRAL AND NORTHEAST HIGHLANDS...
  INCLUDING LAS VEGAS AND CLINES CORNERS. 

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS NEAR 60 MPH.

* TIMING...WINDS WILL CONTINUE TO INCREASE THROUGH MID DAY. THE
  STRONGEST WINDS ARE EXPECTED DURING THE MID TO LATE AFTERNOON
  HOURS BEFORE DECREASING AROUND SUNSET.

* VISIBILITY...EXPECT LOCAL VISIBILITY REDUCTIONS IN BLOWING 
  DUST. 

* LOCAL IMPACTS...HAZARDOUS WINDS WILL IMPACT NORTHWEST TO 
  SOUTHEAST ORIENTED ROADS INCLUDING U.S. HIGHWAYS 285 AND 84. 
  LOOSE OBJECTS MAY BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ501-503-504-508-509-120200-
/O.CON.KABQ.WI.Y.0027.000000T0000Z-100512T0200Z/
NORTHWEST PLATEAU-FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-
SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-
1151 AM MDT TUE MAY 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* LOCATION...THIS INCLUDES MUCH OF NORTHWEST NEW MEXICO AS WELL 
  AS THE SAN FRANCISCO RIVER VALLEY IN SOUTHWEST NEW MEXICO. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS FROM 50 TO 55 MPH.

* TIMING...WIND WILL CONTINUE TO INCREASE THROUGH THE MID
  AFTERNOON...BEFORE DECREASING AROUND SUNSET.

* VISIBILITY...EXPECT LOCAL VISIBILITY REDUCTIONS IN BLOWING 
  DUST. 

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT HIGH PROFILE
  VEHICLES ALONG NORTHWEST TO SOUTHEAST ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ507-510>522-524>528-532-533-537>540-120200-
/O.CON.KABQ.WI.Y.0027.000000T0000Z-100512T0200Z/
WEST CENTRAL HIGHLANDS-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY-
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-SOUTH CENTRAL HIGHLANDS-
UPPER TULAROSA VALLEY-SOUTH CENTRAL MOUNTAINS-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
1151 AM MDT TUE MAY 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* LOCATION...THIS INCLUDES CENTRAL AND MUCH OF EASTERN NEW 
  MEXICO. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS FROM 50 TO 55 MPH.

* TIMING...WINDS WILL CONTINUE TO INCREASE IN SPEED THROUGH THE EARLY
  AFTERNOON HOURS. WIND SPEEDS WILL BEGIN TO DECREASE BELOW
  HAZARDOUS LEVELS TOWARD SUNSET.

* VISIBILITY...EXPECT LOCAL VISIBILITY REDUCTIONS IN BLOWING 
  DUST. 

* LOCAL IMPACTS...STRONG WINDS WILL IMPACT NORTHWEST TO SOUTHEAST
  ORIENTED ROADS SUCH AS U.S. HIGHWAYS 285 AND 84. LOOSE OBJECTS MAY
  BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ530-531-534>536-120200-
/O.CON.KABQ.WI.Y.0027.000000T0000Z-100512T0200Z/
UNION COUNTY-HARDING COUNTY-QUAY COUNTY-CURRY COUNTY-
ROOSEVELT COUNTY-
1151 AM MDT TUE MAY 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* LOCATION...THIS INCLUDES FAR EASTERN NEW MEXICO ALONG THE 
  TEXAS BORDER. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH.

* TIMING...STRONG WINDS ARE EXPECTED DURING THE AFTERNOON HOURS 
  BEFORE DECREASING AROUND SUNSET. 

* VISIBILITY...EXPECT LOCAL VISIBILITY REDUCTIONS IN BLOWING 
  DUST. 

* LOCAL IMPACTS...HAZARDOUS WINDS WILL IMPACT HIGH PROFILE
  VEHICLES ALONG NORTHWEST TO SOUTHEAST ORIENTED ROADS SUCH AS
  U.S. HIGHWAY 87. LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
335 
WWUS75 KABQ 120151
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
751 PM MDT TUE MAY 11 2010

NMZ502-505-506-120300-
/O.EXP.KABQ.HW.W.0009.000000T0000Z-100512T0200Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
751 PM MDT TUE MAY 11 2010

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WINDS WILL CONTINUE TO DECREASE IN SPEED THROUGH THE EARLY TO MID
EVENING HOURS. SUSTAINED WIND SPEEDS BETWEEN 25 AND 30 MPH WITH
GUSTS TO 50 MPH WILL STILL BE POSSIBLE UNTIL 9 PM BEFORE
DIMINISHING. THE GUSTY WINDS WILL CREATE BLOWING DUST WITH
LOCALIZED VISIBILITY REDUCTIONS POSSIBLE.

$$

NMZ523-529-120300-
/O.EXP.KABQ.HW.W.0009.000000T0000Z-100512T0200Z/
CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS-
751 PM MDT TUE MAY 11 2010

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WINDS WILL CONTINUE TO DECREASE IN SPEED THROUGH THE EARLY TO MID
EVENING HOURS. SUSTAINED WIND SPEEDS BETWEEN 25 AND 30 MPH WITH
GUSTS TO 50 MPH WILL STILL BE POSSIBLE UNTIL 9 PM BEFORE
DIMINISHING. THE GUSTY WINDS WILL CREATE BLOWING DUST WITH
LOCALIZED VISIBILITY REDUCTIONS POSSIBLE.

$$

NMZ501-503-504-508-509-120300-
/O.EXP.KABQ.WI.Y.0027.000000T0000Z-100512T0200Z/
NORTHWEST PLATEAU-FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-
SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-
751 PM MDT TUE MAY 11 2010

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WINDS WILL CONTINUE TO DECREASE IN SPEED THROUGH THE EARLY TO MID
EVENING HOURS. SOME SUSTAINED WIND SPEEDS BETWEEN 20 AND 30 MPH
WITH GUSTS TO 45 MPH WILL STILL BE POSSIBLE UNTIL 9 PM BEFORE
DIMINISHING. 

$$

NMZ507-510>522-524>528-532-533-537>540-120300-
/O.EXP.KABQ.WI.Y.0027.000000T0000Z-100512T0200Z/
WEST CENTRAL HIGHLANDS-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY-
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-SOUTH CENTRAL HIGHLANDS-
UPPER TULAROSA VALLEY-SOUTH CENTRAL MOUNTAINS-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
751 PM MDT TUE MAY 11 2010

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WINDS WILL CONTINUE TO DECREASE IN SPEED THROUGH THE EARLY TO MID
EVENING HOURS. SOME SUSTAINED WIND SPEEDS BETWEEN 20 AND 30 MPH
WITH GUSTS TO 45 MPH WILL STILL BE POSSIBLE UNTIL 9 PM BEFORE
DIMINISHING. 

$$

NMZ530-531-534>536-120300-
/O.EXP.KABQ.WI.Y.0027.000000T0000Z-100512T0200Z/
UNION COUNTY-HARDING COUNTY-QUAY COUNTY-CURRY COUNTY-
ROOSEVELT COUNTY-
751 PM MDT TUE MAY 11 2010

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WINDS WILL CONTINUE TO DECREASE IN SPEED THROUGH THE EARLY TO MID
EVENING HOURS. SOME SUSTAINED WIND SPEEDS BETWEEN 20 AND 30 MPH
WITH GUSTS TO 45 MPH WILL STILL BE POSSIBLE UNTIL 9 PM BEFORE
DIMINISHING. 
 
$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at May 11, 3:24 AM MDT, 57 minutes earlier.

Area forecast discussion, May 11, 3:24 AM MDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
324 AM MDT TUE MAY 11 2010

.DISCUSSION...
IT IS DEFINITELY SPRINGTIME IN NM.  ANOTHER WINDY DAY IS ON TAP
ACROSS THE STATE. WINDS OVERALL WILL LIKELY NOT BE AS
STRONG...HOWEVER...AT LEAST ADVISORY TYPE WIND SPEEDS WILL BE A BIT
MORE WIDESPREAD.  50KT AT 700 MB IS PROGGED BY SUNRISE ACROSS WEST
CENTRAL NM. WINDS SHOULD PICK UP BY MID TO LATE MORNING OUT THAT
WAY.  HAVE UPGRADED MUCH OF THE HIGH WIND WATCH TO A HIGH WIND
WARNING.  HAVE KEPT START TIME AT 17Z TO KEEP IT SIMPLE WITH THE
PLETHORA OF OTHER WARNINGS/ADVISORIES...BUT THIS WILL NEED TO BE
MONITORED IN CASE WINDS RAMP UP EARLIER THAN EXPECTED. HAVE ALSO
UPGRADED THE WIND ADVISORY FOR AREAS AROUND LAS VEGAS AND CLINES
CORNERS TO A HIGH WIND WARNING...THOUGH THESE HIGH WINDS SHOULD
OCCUR LATER THIS AFTERNOON AS A 992 MB SURFACE LOW DEVELOPS ACROSS
FAR NORTHEAST NM AND A COLD FRONT MOVING WEST TO EAST QUICKLY
CROSSES THE AREA.  THE DIFFERENCE BETWEEN TODAY AND YDAY IS THAT THE
COLD FRONT WILL BE MOVING THROUGH THIS AREA DURING PEAK HEATING VS
EARLY IN THE MORNING LIKE YDAY. GIVEN THAT MIXING UP TO 500 MB IS
PROGGED...FEEL IT PRUDENT TO UPGRADE THIS TYPICALLY WINDY AREA.  ALL
OTHER AREAS WILL BE IN A WIND ADVISORY AND ALL HIGHLIGHTS WILL RUN
THROUGH 02Z.

OTHERWISE...HAVE OPTED TO TAKE OUT MUCH OF THE POPS FOR TODAY. LOOKS
LIKE THE BACK DOOR FRONT HAS SQUEAKED INTO FAR NORTHEAST NM THIS
MORNING...BUT AS MIXING OCCURS THIS AFTERNOON...THIS SHOULD LIFT
BACK NORTH.   THINK IT WILL HAVE A HARD TIME MAKING IT BACK DOWN
INTO THE STATE TONIGHT...AND HAVE LOWERED POPS FURTHER.  CONSIDERED
TAKING THEM OUT ALTOGETHER.  WEDNESDAY LOOKS TO BE BREEZY...MAINLY
ACROSS THE EAST.  SOUTHWESTERLY WINDS WILL KEEP FRONT AT BAY UNTIL
LATE WEDNESDAY NIGHT WHEN IT FINALLY CHARGES DOWN THE EASTERN
PLAINS.  APPEARS AS THOUGH THE FRONT WILL MAKE IT THROUGH THE GAPS
OF THE CENTRAL MOUNTAIN CHAIN BY THURSDAY MORNING...AND IF NOT
THEN...CERTAINLY THURSDAY NIGHT. CONDITIONS WILL BE PRETTY STABLE
BEHIND THE FRONT.  THEREFORE HAVE KEPT THUNDER OUT OF THE FORECAST
THURSDAY AND FRIDAY AS TEMPERATURES REMAIN CHILLY WITH EASTERLY
SURFACE FLOW.  HIGHER OCTANE DEWPOINTS WILL CONTINUE TO FILTER INTO
THE EAST FRIDAY NIGHT AND SATURDAY.  MEANWHILE A SHORTWAVE TROUGH
WILL CROSS THE STATE WHICH MAY RESULT IN SOME THUNDERSTORM ACTIVITY
ACROSS THE PLAINS. AT THIS TIME...IT APPEARS CONDITIONS WILL BE
FAIRLY UNSTABLE SATURDAY AFTERNOON...WHICH MAY ALLOW FOR A FEW
STRONG OR SEVERE STORMS.  ADDITIONAL THUNDERSTORMS ARE POSSIBLE
ACROSS THE EAST ON SUNDAY BEFORE RIDGING DEVELOPS EARLY NEXT WEEK.

34

&&

.AVIATION...
VFR CONDITIONS EXPECTED TODAY BUT WINDS WILL INCREASE SHARPLY
AGAIN...FIRST OVER THE WEST AT KGUP AND SPREADING EAST INTO THE
VALLEYS...CENTRAL MOUNTAINS AND EASTERN PLAINS BY MID AFTERNOON.
SPEEDS OF 25 TO 30 KTS WITH GUSTS OF 40 TO 45 KTS LIKELY MOST AREAS.
HIGH SPEEDS OF 30 TO 40 KTS WITH GUSTS TO 55 KTS EXPECTED OVER THE
WESTERN HIGH TERRAIN...AND AROUND KLVS AND KCQC. AREAS OF BLOWING
DUST MAY CAUSE LOCALIZED VSBY RESTRICTIONS OF 3 MILES OR LESS AT
TIMES. THERE MAY BE AN ISOLATED SHOWER AROUND CHAMA THIS AFTERNOON.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE TODAY. SURFACE LOW AND
PRESSURE GRADIENT WILL TIGHTEN UP ONCE AGAIN TODAY WITH WIDESPREAD
CRITICAL FIRE WEATHER CONDITIONS EXPECTED. CONTINUED FAIR TO POOR
RH RECOVERY TONIGHT.

MID LEVEL GRADIENT AND SURFACE PRESSURE WILL REMAIN TIGHT ENOUGH
FOR THE POSSIBILITY OF MORE CRITICAL CONDITIONS EAST OF THE CENTRAL
MOUNTAINS WEDNESDAY. WILL ISSUE A FIRE WEATHER WATCH FOR ZONES
103...104 AND 108 FOR WEDNESDAY AFTERNOON AND EARLY EVENING.

BACKDOOR COLD FRONT WILL DROP SOUTH OVER THE EASTERN PLAINS
WEDNESDAY NIGHT AND BRING MUCH NEEDED RELIEF. SOUTHWEST PORTIONS
OF THE FORECAST AREA WILL LIKELY SEE A CONTINUATION OF VERY DRY
CONDITIONS.

PATTERN SHIFT ANTICIPATED BY FRIDAY AS AN UPPER TROUGH TAKES SHAPE
OVER THE GREAT BASIN. MORE PRONOUNCED EASTERLY WIND SHIFT STILL
EXPECTED INTO ALL CENTRAL AND EASTERN SECTIONS FRIDAY INTO SATURDAY
WITH INCREASING CHANCES FOR WETTING RAINFALL. SOME EASTERN AREAS MAY
SEE A GOOD DOSE OF RAIN. DRYING TREND FROM WEST TO EAST SUNDAY AND
MONDAY...FOLLOWED BY A SHORT WAVE TROUGH TUESDAY WITH ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS.

CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  71  32  62  34 /   5   5   5   5
DULCE...........................  67  27  58  27 /   5   5   5  10
CUBA............................  68  27  60  28 /   0   0   0   5
GALLUP..........................  66  24  61  27 /   0   0   0   0
EL MORRO........................  66  26  58  26 /   0   0   0   0
GRANTS..........................  71  27  63  27 /   0   0   0   0
QUEMADO.........................  70  27  63  28 /   0   0   0   0
GLENWOOD........................  77  36  72  36 /   0   0   0   0
CHAMA...........................  63  23  56  23 /   5  10  10  10
LOS ALAMOS......................  71  33  61  34 /   0   0   0   5
PECOS...........................  73  33  62  33 /   0   0   0   5
CERRO/QUESTA....................  67  27  58  27 /   5   5   5  10
RED RIVER.......................  61  28  53  24 /   5  10  10  10
ANGEL FIRE......................  65  29  55  23 /   0   5   5  10
TAOS............................  70  28  60  26 /   0   0   5  10
ESPANOLA........................  78  33  69  33 /   0   0   0   5
SANTA FE........................  72  32  63  31 /   0   0   0   5
SANTA FE AIRPORT................  75  34  65  34 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  78  41  67  42 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  80  44  69  44 /   0   0   0   0
ALBUQUERQUE VALLEY..............  81  40  70  41 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  80  43  69  42 /   0   0   0   0
LOS LUNAS.......................  83  41  72  40 /   0   0   0   0
RIO RANCHO......................  80  41  69  42 /   0   0   0   0
SOCORRO.........................  84  47  76  41 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  74  35  64  33 /   0   0   0   0
MORIARTY/ESTANCIA...............  76  37  66  35 /   0   0   0   0
CLINES CORNERS..................  74  35  63  33 /   0   0   0   5
GRAN QUIVIRA....................  77  40  67  35 /   0   0   0   0
CARRIZOZO.......................  81  48  73  41 /   0   0   0   0
RUIDOSO.........................  74  46  64  38 /   0   0   0   5
CAPULIN.........................  71  39  62  27 /   5  10  10  20
RATON...........................  76  36  65  33 /   0  10   5  10
LAS VEGAS.......................  73  39  63  29 /   0   0   0   5
CLAYTON.........................  81  45  71  35 /   5   5   5  10
ROY.............................  78  45  68  35 /   0   5   5  10
CONCHAS.........................  86  49  76  40 /   0   5   0  10
SANTA ROSA......................  85  49  75  40 /   0   0   0  10
TUCUMCARI.......................  88  50  79  39 /   0   5   0  10
CLOVIS..........................  87  49  77  40 /   0   5   0  10
PORTALES........................  89  49  80  41 /   0   5   0  10
FORT SUMNER.....................  89  50  79  41 /   0   5   0  10
ROSWELL.........................  93  53  86  45 /   0   5   0  10
PICACHO.........................  85  52  77  44 /   0   0   0   5
ELK.............................  80  53  72  41 /   0   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ101>109.

WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ501-503-504-507>522-524>528-530>540.

HIGH WIND WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ502-505-506-523-529.

FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES...NMZ103-104-108.

&&

34/40
Hazardous weather outlook, May 10, 6:00 AM MDT, 22 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON MAY 10 2010

NMZ501>540-111200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
600 AM MDT MON MAY 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS WILL DEVELOP THIS MORNING ACROSS MUCH OF CENTRAL AND
EASTERN NEW MEXICO. THE STRONGEST WINDS ARE EXPECTED ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE GUSTS NEAR 60 MPH ARE
POSSIBLE. THE COMBINATION OF THESE STRONG WINDS AND LOW HUMIDITIES
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS AREA-WIDE TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG AND GUSTY WINDS WILL RETURN ON TUESDAY. DRY CONDITIONS WILL
ALSO PERSIST RESULTING IN CRITICAL FIRE WEATHER CONDITIONS ONCE
AGAIN.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS OF 58 MPH OR GREATER
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 5:30 AM MDTFire Weather WatchABQHarding, San Miguel, Union9 hr
May 11, 2:49 PM MDTRed Flag WarningABQHarding, San Miguel, Union28 hr

Nearby

High Wind Warnings in New Mexico, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.